MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2465
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following details were reported to gore: on (b)(6) 2023, during an attempted tbe procedure for treatment of a zone 2 thoracic aortic aneurysm, the physician attempted to advance a 24 fr dryseal flex introducer sheath into an iliac conduit system he had already pre-treated with 10mm gore® viabahn® endoprostheses and ballooned the access.It was reported that approximately 95% of the iliac path had been treated for the express purpose of creating a conduit to accommodate a 24fr sheath.The physician advanced the sheath up through the path of viabahn®¿s that made up the iliac system; however at the origin of the common femoral artery that was untreated, the dryseal became stuck and resulted in a dissection of the common femoral artery about 5mm above the last viabahn® device.The patient received a transfusion of approximately 3 units of blood and the dissected area was transected.The procedure was concluded after treatment of the dissection.The patient tolerated the procedure.The common femoral artery at the location of the dissection was reported to have been more diseased than expected and is thought to have contributed to the event.
 
Additional Manufacturer Narrative
Code (b)(4): the instructions for use (ifu) for the gore® dryseal flex introducer sheath warns, adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16728702
Report Number3007284313-2023-02436
Device Sequence Number12430768
Product Code DYB
UDI-Device Identifier00733132628407
UDI-Public00733132628407
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberDSF2465
Device Catalogue NumberDSF2465
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/12/2023
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight39 KG